Alert archive / Pennsylvania / Wind Advisories in 2010

Wind Advisory 8, NWS State College, PA

December 27, 201013 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Dec 27, 2010, 3:32 AM EST for 13 counties in Pennsylvania. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2010, 3:32 AM EST (08:32 UTC)
Expired
Dec 27, 2010, 9:00 PM EST
In force
17 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Bedford County, PA, Cambria County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, Schuylkill County, PA, Somerset County, PA, York County, PA

The radar

The State College radar (KCCX), 98 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2010-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2010-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WWUS71 KCTP 270832
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
332 AM EST MON DEC 27 2010

...GUSTY WINDS EXPECTED TODAY...

.THE POWERFUL EAST COAST STORM WILL MOVE AWAY FROM THE
REGION TODAY. THE WINDS WILL BE STRONG WITH SOME GUSTS AROUND 50
MPH.

PAZ024-033>036-056>059-063>066-271645-
/O.NEW.KCTP.WI.Y.0008.101227T0832Z-101227T2300Z/
CAMBRIA-SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET...BEDFORD...
MCCONNELLSBURG...CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...
POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
332 AM EST MON DEC 27 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

* LOCATION...SOUTHERN PENNSYLVANIA. 

* WINDS...SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS
  REACHING 50 MPH AT TIMES.  

* TIMING...THE STRONG GUSTS WILL BE POSSIBLE ALL DAY...DIMINISHING
  SOMEWHAT AFTER SUNSET.

* IMPACTS...TREE BRANCHES BROKEN...LOOSE OUTDOOR OBJECTS
  INCLUDING GARBAGE CANS AND CHRISTMAS DECORATIONS WILL BE TOSSED
  ABOUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. SECURE LOOSE
OUTDOOR ITEMS OR BRING THEM INSIDE. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO
NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

DANGELO
2 follow-up statements
892 
WWUS71 KCTP 271952
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
252 PM EST MON DEC 27 2010

...GUSTY WINDS EXPECTED TODAY...

.THE POWERFUL EAST COAST STORM WILL MOVE AWAY FROM THE REGION
TODAY. THE WINDS WILL BE STRONG WITH SOME GUSTS AROUND 50 MPH.

PAZ024-033>036-056>059-063>066-272300-
/O.CON.KCTP.WI.Y.0008.000000T0000Z-101227T2300Z/
CAMBRIA-SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET...BEDFORD...
MCCONNELLSBURG...CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...
POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
252 PM EST MON DEC 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

* LOCATION...SOUTHERN PENNSYLVANIA.

* WINDS...SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED WITH 
  GUSTS REACHING 50 MPH AT TIMES. 

* TIMING...THE STRONG GUSTS WILL BE POSSIBLE ALL DAY... 
  DIMINISHING SOMEWHAT AFTER SUNSET. 

* IMPACTS...TREE BRANCHES BROKEN...LOOSE OUTDOOR OBJECTS 
  INCLUDING GARBAGE CANS AND CHRISTMAS DECORATIONS WILL BE 
  TOSSED ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. SECURE LOOSE
OUTDOOR ITEMS OR BRING THEM INSIDE. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED
TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$
267 
WWUS71 KCTP 272253
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
553 PM EST MON DEC 27 2010

...GUSTY WINDS EXPECTED TO CONTINUE THIS EVENING...

.AS A POWERFUL EAST COAST STORM MOVES AWAY FROM THE REGION...GUSTY
NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING. WINDS WILL GUST
TO 45 TO 50 MPH THIS EVENING.

PAZ024-033>036-056>059-063>066-280200-
/O.EXT.KCTP.WI.Y.0008.000000T0000Z-101228T0200Z/
CAMBRIA-SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...JOHNSTOWN...SOMERSET...BEDFORD...
MCCONNELLSBURG...CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...
POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
553 PM EST MON DEC 27 2010

...WIND ADVISORY CONTINUES UNTIL 9 PM EST THIS EVENING...

THE WIND ADVISORY CONTINUES UNTIL 9 PM EST THIS EVENING. 

* LOCATION...SOUTHERN PENNSYLVANIA.

* WINDS...SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED WITH 
  GUSTS REACHING 50 MPH AT TIMES. 

* TIMING...THE STRONG GUSTS WILL DIMINSH LATER THIS EVENING. 

* IMPACTS...TREE BRANCHES BROKEN...LOOSE OUTDOOR OBJECTS 
  INCLUDING GARBAGE CANS AND CHRISTMAS DECORATIONS WILL BE 
  TOSSED ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. SECURE LOOSE
OUTDOOR ITEMS OR BRING THEM INSIDE. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED
TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Dec 27, 12:38 AM EST, 2 hours 54 minutes earlier.

Area forecast discussion, Dec 27, 12:38 AM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1238 AM EST MON DEC 27 2010

.SYNOPSIS...
GUSTY WINDS ARE EXPECTED TODAY AS THE STRONG COASTAL STORM MOVES
TO THE NORTHEAST AND AWAY FROM THE REGION. HIGH PRESSURE WILL
PROVIDE A MAINLY DRY PERIOD FOR MOST OF THE WEEK. ONLY MOUNTAIN
SNOW SHOWERS WILL BE FOUND TODAY AND TUESDAY DUE TO THE PERSISTENT
NORTHWEST WINDS. MUCH WARMER AIR WILL GRADUALLY WORK INTO THE
STATE THROUGH THIS WEEK AND HIGH TEMPERATURES MAY PUSH INTO THE
50S. RAIN IS ALSO POSSIBLE DURING THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 7 AM THIS MORNING/...
SNOW ALMOST DONE...BUT WILL ALLOW A FEW MORE HOURS TO PASS BEFORE
STICKING THE FORK IN THE WARNINGS...AS SOME PLACES COULD STILL
PICK UP ANOTHER 1-2 INCHES IN THE EXTREME EASTERN COUNTIES.

THE UPSLOPE FLOW AND MEAGER MSTR FROM THE GLAKS WILL SUPPORT
FREQUENT SNOW SHOWERS IN THE LAUREL HIGHLANDS. WILL ALSO MAINTAIN
THE HEADLINE THERE FOR NOW - BUT IT TOO MAY BE AN ENDANGERED
SPECIES. NORTHERLY WINDS WILL CONTINUE TO GRADUALLY INCREASE
THROUGH THE NIGHT.

&&

.SHORT TERM /7 AM THIS MORNING THROUGH 6 PM TUESDAY/...
THE RATHER STRONG/GUSTY NW WINDS WILL CONTINUE THROUGH MOST OF
MONDAY...WITH UPSLOPE SNOW SHOWERS CONTINUING IN THE HIGHEST
ELEVATIONS OF PA/SOMERSET CO. THE WINTER WEATHER ADVISORY FOR
SOMERSET COUNTY MAY NEED TO BE EXTENDED BEYOND 12Z MONDAY DUE TO THE
COMBINATION OF LIGHT SNOW AND BLOWING SNOW...BUT WILL ALLOW THE NEXT
2 SHIFTS TO FINE-TUNE TIMING ON THAT.

OTHERWISE...THE WIND WILL BE THE MAIN STORY ON MONDAY AS THE STORM
MOVES UP TO THE CAPE...WITH FLURRIES AND A FEW SNOW SHOWERS
STREAMING SE ACROSS THE ALLEGHENY PLATEAU BRINGING JUST ANOTHER
COATING TO ONE INCH IN SOME SPOTS.

WINDS WILL STAY UP FOR MUCH OF MONDAY NIGHT WITH MAINLY SHALLOW
STRATO CU CLOUDS AND SCATTERED MTN SNOW SHOWERS. NW WINDS WILL
AVERAGE 15 TO 20 KTS MONDAY NIGHT WITH GUSTS 30-35 KTS.

MAX TEMPS MONDAY WILL BE SIMILAR TO SUNDAY'S...OR IN THE UPPER TEENS
OVER THE HIGHER TERRAIN...AND IN THE MID/UPPER 20S IN THE CENTRAL
AND SE VALLEYS. LOWS MONDAY NIGHT WILL BE MAINLY BETWEEN 15-20F.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
AFTER THIS STORM EXITS THE REGION A STRONG RIDGE WILL BUILD INTO THE
EAST COAST. AS THIS RIDGE BREAKS DOWN...MORE ZONAL FLOW WILL
DOMINATE THE WEATHER PATTERN THROUGH THE SECOND HALF OF THE WEEK.
THE RIDGE AND THE FOLLOWING ZONAL FLOW SHOULD BRING TEMPERATURES
THAT MAY BE AS HIGH AS 10 TO 15 DEGREES WARMER THAN NORMAL BY NEXT
WEEKEND. MOST OF THIS UP COMING WEEK WILL BE DRY.

THE BIGGEST QUESTION IS THE TIMING OF THE NEXT UPPER LEVEL LOW. THE
ECMWF HAS THIS SYSTEM MOVING THROUGH BY NEXT SATURDAY...WHERE THE
GFS HAS A SIMILAR LOW...ALBEIT FURTHER TO THE NORTH AND MOVING
THROUGH NEXT MONDAY. THIS SYSTEM COULD HAVE THE POTENTIAL TO BRING
HEAVY PRECIPITATION TO THE REGION. AS SUCH HAVE LEFT 20-40 POPS INTO
NEXT SATURDAY.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
THE COASTAL STORM OFF THE NEW JERSEY COAST WILL CONTINUE TO PUSH
NORTHEASTWARD ALONG THE SOUTHERN NEW ENGLAND COAST OVERNIGHT.
LIGHT SNOW OVER EASTERN PA WILL GRADUALLY TAPER OFF AS THE NIGHT
PROGRESSES.

THE CENTRAL MTN AND SUSQ VALLEY TAF SITES /KUNV KAOO KIPT KMDT/
WILL SEE GENERALLY VFR/MVFR CONDITIONS THROUGH THE REMAINDER OF
TONIGHT WITH LITTLE MORE THAN A FEW FLURRIES. UPSLOPE FLOW ACROSS
THE NRN AND WRN MTNS /KBFD AND KJST/ WILL PRODUCE GENERALLY
MVFR/IFR CIGS AND VSBYS IN OCCASIONAL -SHSN.

THE STORM WILL CONTINUE NORTHEASTWARD AND AWAY FROM THE REGION ON
MONDAY. FLYING CONDITIONS WILL IMPROVE TO VFR ACROSS THE CENTRAL
MTNS AND SUSQ VALLEY...ALTHOUGH IT WILL REMAIN QUITE WINDY. NORTH
TO NORTHWESTERLY SFC WINDS OF 15 TO 25 KTS /WITH HIGHER GUSTS/
WILL CONTINUE THROUGH MONDAY NIGHT...AS THE COASTAL STORM
INTENSIFIES EAST OF NEW ENGLAND. THE NRN AND WRN MTNS WILL HOLD
ONTO MVFR CONDS IN OCCASIONAL UPSLOPE -SHSN.

HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE MID TO LATE
WEEK...ACCOMPANIED BY IMPROVED FLYING CONDITIONS.

OUTLOOK...
MON AFTN...GUSTY NW WINDS. MVFR CIGS/VSBYS IN NRN AND WRN MTNS IN
SCTD -SHSN. PARTIAL CLEARING FARTHER EAST.
TUE-FRI...DIMINISHING WIND TUES...OTHERWISE NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 7 AM EST THIS MORNING FOR PAZ058-
059-066.
WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR PAZ033-
042-051>053-057-065.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...LAMBERT
LONG TERM...CERU
AVIATION...EVANEGO
Hazardous weather outlook, Dec 27, 2:11 AM EST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
211 AM EST MON DEC 27 2010

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-280715-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
211 AM EST MON DEC 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DANGELO

Nearby

Wind Advisories in Pennsylvania, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.